Journal of Geometry

, Volume 105, Issue 3, pp 457–464 | Cite as

A new upper bound for constant distance codes of generators on hermitian polar spaces of type H(2d − 1, q 2)

  • Ferdinand Ihringer


We provide new bounds for the maximum size of a set of generators of H(2d − 1, q 2) which pairwise intersect in codimension i by applying a multiplicity bound by C. D. Godsil. This implies a new bound on the maximum size of partial spreads of H(2d − 1, q 2), d even.

Mathematics Subject Classification (2010)

51A50 05B25 05C69 51E23 


Hermitian polar space association scheme clique number constant distance code partial spread 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aguglia, A., Cossidente, A., Ebert, G.L.: Complete spans on Hermitian varieties. In: Proceedings of the Conference on Finite Geometries (Oberwolfach, 2001), vol. 29, pp. 7–15 (2003)Google Scholar
  2. 2.
    Beukemann, L.: Unterstrukturen in endlichen Pollarrmen. PhD thesis, Justus-Liebig-Universitt Gieen (2013)Google Scholar
  3. 3.
    Brouwer, A.E., Cohen, A.M., Neumaier, A.: Distance-regular graphs. In: Ergebnisse der Mathematik und ihrer Grenzgebiete. Springer, Berlin (1989)Google Scholar
  4. 4.
    Cimráková M., Fack V.: Searching for maximal partial ovoids and spreads in generalized quadrangles. Bull. Belg. Math. Soc. Simon Stevin 12(5), 697–705 (2005)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Coolsaet, K., Van Maldeghem, H.: Some new upper bounds for the size of partial ovoids in slim generalized polygons and generalized hexagons of order (s, s 3). J. Algebraic Combin. 12(2), 107–113 (2000)Google Scholar
  6. 6.
    De Beule, J., Klein, A., Metsch, K., Storme, L.: Partial ovoids and partial spreads in Hermitian polar spaces. Des. Codes Cryptogr. 47(1–3), 21–34 (2008)Google Scholar
  7. 7.
    De Boeck, M.: Erdős-Ko-Rado sets of planes on H(5, q 2) (Private communication)Google Scholar
  8. 8.
    De Bruyn, B., Vanhove, F.:Inequalities for regular near polygons, with applications to m-ovoids. Eur. J. Combin. 34(2), 522–538 (2013)Google Scholar
  9. 9.
    Dye R.H.: Maximal sets of nonpolar points of quadrics and symplectic polarities over GF(2). Geom. Dedicata 44(3), 281–293 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ebert, G.L., Hirschfeld, J.W.P.: Complete systems of lines on a Hermitian surface over a finite field. Des. Codes Cryptogr. 17(1–3), 253–268 (1999)Google Scholar
  11. 11.
    Godsil, C.D.: Graphs, groups and polytopes. In: Combinatorial mathematics (Proc. Internat. Conf. Combinatorial Theory, Australian Nat. Univ., Canberra, 1977). Lecture Notes in Math., vol. 686, pp. 157–164. Springer, Berlin (1978)Google Scholar
  12. 12.
    Gow, R., Lavrauw, M., Sheekey, J., Vanhove, F.: Constant rank-distance sets of hermitian matrices and partial spreads in hermitian polar spaces. ArXiv e-prints, August 2012Google Scholar
  13. 13.
    Hirschfeld, J.W.P., Thas, J.A.: General Galois geometries. In: Oxford Mathematical Monographs. Clarendon Press, UK (1991)Google Scholar
  14. 14.
    Khaleghi, A., Silva, D., Kschischang, F.R.: Subspace codes. In: Cryptography and Coding. Lecture Notes in Comput. Sci., vol. 5921, pp. 1–21. Springer, Berlin (2009)Google Scholar
  15. 15.
    Luyckx, D.: On maximal partial spreads of H(2n +  1, q 2). Discrete Math. 308(2-3):375–379, 2008Google Scholar
  16. 16.
    Pepe V., Storme L., Vanhove F.: Theorems of Erdős-Ko-Rado type in polar spaces. J. Combin. Theory Ser. A 118(4), 1291–1312 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Silva, D., Kschischang, F., Kötter, R.: A rank-metric approach to error control in random network coding. IEEE Trans. Inform. Theory 54(9), 3951–3967 (2008)Google Scholar
  18. 18.
    Stanton, D.: A partially ordered set and q-Krawtchouk polynomials. J. Combin. Theory Ser. A 30(3), 276–284 (1981)Google Scholar
  19. 19.
    Thas, J.A.: Ovoids and spreads of finite classical polar spaces. Geom. Dedicata 10(1–4), 135–143 (1981)Google Scholar
  20. 20.
    Vanhove, F.: The maximum size of a partial spread in H(4n +  1, q 2) is q 2n+1 + 1. Electron. J. Combin. 16(1), Note 13, 6 (2009)Google Scholar
  21. 21.
    Vanhove, F.: Incidence geometry from an algebraic graph theory point of view. PhD thesis, University Of Ghent (2011)Google Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Mathematisches InstitutJustus-Liebig-UniversitätGießenGermany

Personalised recommendations